Alert archive / West Virginia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 16, 2009, 3:23 PM EDT for Harrison County, Taylor County, West Virginia. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2009, 3:23 PM EDT (19:23 UTC)
- Expired
- May 16, 2009, 4:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Harrison County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 128 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 3:25 PM EDT | TSTM WND DMG | Bridgeport, WV | REPORTS OF TREES DOWN BY I-79 AND BY SALT WELL RD |
| May 16, 3:25 PM EDT | NON-TSTM WND DMG | Bridgeport, WV | REPORTS OF TREES DOWN BY I-79 AND BY SALT WELL RD |
| May 16, 3:35 PM EDT | TSTM WND DMG | 5 Ene Bridgeport, WV | POWER LINES DOWN ON VALLEY FALLS RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 161923
SVRRLX
WVC033-091-162000-
/O.NEW.KRLX.SV.W.0022.090516T1923Z-090516T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EDT SAT MAY 16 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARRISON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLARKSBURG...
TAYLOR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRAFTON...
* UNTIL 400 PM EDT
* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LUMBERPORT...OR NEAR CLARKSBURG...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHINNSTON...BRIDGEPORT AND ENTERPRISE
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3924 8044 3941 8049 3945 8033 3944 8027
3940 8021 3941 8010 3939 8008 3945 7996
3945 7991 3940 7990 3932 7991
TIME...MOT...LOC 1923Z 256DEG 29KT 3935 8035
$$
053 follow-up statements
000
WWUS51 KRLX 161935
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
335 PM EDT SAT MAY 16 2009
WVC033-091-162000-
/O.CON.KRLX.SV.W.0022.000000T0000Z-090516T2000Z/
TAYLOR WV-HARRISON WV-
335 PM EDT SAT MAY 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN HARRISON AND TAYLOR COUNTIES...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SHINNSTON...OR 7 MILES NORTHEAST OF CLARKSBURG...MOVING
EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MEADLAND...MCGEE...GRAFTON...KNOTTSVILLE AND THORNTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3926 8028 3942 8037 3945 8033 3944 8027
3940 8021 3941 8010 3939 8008 3945 7996
3945 7991 3940 7990 3932 7991
TIME...MOT...LOC 1935Z 258DEG 31KT 3937 8020
$$
15000
WWUS51 KRLX 161951
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT SAT MAY 16 2009
WVC091-162000-
/O.CON.KRLX.SV.W.0022.000000T0000Z-090516T2000Z/
TAYLOR WV-
351 PM EDT SAT MAY 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR TAYLOR COUNTY...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GRAFTON...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KNOTTSVILLE AND THORNTON
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3934 7991 3932 8013 3941 8015 3941 8011
3939 8009 3939 8008 3945 7996 3945 7991
3940 7990
TIME...MOT...LOC 1951Z 263DEG 30KT 3938 8003
$$
15000
WWUS51 KRLX 162003
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT SAT MAY 16 2009
WVC091-162013-
/O.EXP.KRLX.SV.W.0022.000000T0000Z-090516T2000Z/
TAYLOR WV-
403 PM EDT SAT MAY 16 2009
...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR COUNTY HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3934 7991 3932 8013 3941 8015 3941 8011
3939 8009 3939 8008 3945 7996 3945 7991
3940 7990
TIME...MOT...LOC 1951Z 263DEG 30KT 3938 8003
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:02 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 16, 2:02 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 202 PM EDT SAT MAY 16 2009 .SYNOPSIS... A STRONG COLD FRONT PASSES LATE THIS AFTERNOON. HIGH PRESSURE BUILDS IN FOR SUNDAY AND REMAINS THROUGH TUESDAY. FROST OR FREEZE POSSIBLE DAWN MONDAY. && .NEAR TERM /THROUGH TONIGHT/... LIGHT BAND OF SHOWERS THAT MOVED THROUGH WESTERN WV HAS NOW LIFTED NE AND WEAKEN AS IT LEAVES THE AREA. THE BAND OF CONVECTION THAT MOVED INTO OHIO EARLY THIS MORNING HAS ALSO DISSIPATED...SO CURRENTLY THE RADAR SCOPE IS MAINLY FREE AND CLEAR. AS A RESULT...THE MID LEVEL CLOUDINESS IS DISAPPEARING AND QUITE A BIT OF SUNSHINE HAS BROKEN OUT IN MOST AREAS. SO HAVE LOWERED THE SKY COVER AND DROPPED THE POPS BACK IN MOST AREAS THROUGH 17Z. LOOKING UPSTREAM THE COLD FRONT IS MOVING ACROSS INDIANA INTO WESTERN KY AT 15Z AND SHOULD CONTINUE TO MAKE PROGRESS EASTWARD. WITH THE ADDITIONAL SUNSHINE AND WARMING THAT IS TAKING PLACE...SHOULD SEE INSTABILITY INCREASE A LITTLE MORE THAN EXPECTED. THE NAM SOUNDINGS ONLY SHOWED AROUND 1000 TO 1500 J/KG IN ADVANCE OF THE FRONT BUT THAT WAS WITH SFC TEMPS AROUND 76F. WITH THE ADDITIONAL SUN TEMPS HAVE ALREADY REACHED THOSE MID 70S VALUES. SO HAVE BUMPED UP TEMPS TO THE LOW 80S AREA WIDE. WHEN ADJUSTING FOR THESE TEMPS THE SFC BASED CAPE CLIMBS TO 2000 J/KG. THIS SHOULD ALLOW FOR SOME DECENT CONVECTION ONCE THE FRONT GETS CLOSER...ESPECIALLY SINCE THE ATMOSPHERE DID NOT GET WORKED OVER MUCH THIS MORNING. WITH THE FRONTAL MOVEMENT...HAVE SLOWED THE ONSET BY AROUND AN HOUR OR SO WITH BEST ACTIVITY REACHING THE OHIO RIVER AROUND 21Z AND THE MOUNTAINS AROUND 00Z TO 1Z. QPF STILL WOULD LOOK LIKE A HALF TO THREE QUARTERS OF AN INCH. THE FRONT SHOULD CLEAR THE AREA BY 6Z...WITH THE CHANCES FOR RAIN TAPERING OFF VERY QUICKLY AS MUCH DRIER AIR IN THE LOWER LEVELS PUNCHES IN. SO OTHER THAN SOME HIGHER LEVEL MOISTURE THAT LINGERS TOWARD 12Z...SHOULD GET MUCH OF THE SKY COVER OUT OF THE AREA. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... JUST WHAT THE DOCTOR ORDERED. A DRY AIR MASS...STRONG MAY SUNSHINE AND THE VEGETATION GROWING. THIS ALL EQUALS A DRIER TOP SOIL AND DIMINISHING SURFACE WATER FLOWS. THINKING THE LINGERING LOW LEVEL MOISTURE QUICKLY EXITS BEFORE 12Z SUNDAY. LINGERING CIRRUS EXITS MOUNTAINOUS COUNTIES SUNDAY AFTERNOON. HAVE DEW POINTS INTO THE UPPER 20S AND LOWER 30S BY LATE IN THE DAY SUNDAY. WITH WINDS DIMINISHING OVERNIGHT...FROST OR FREEZE STILL LOOKS GOOD FOR MANY COUNTIES AT DAWN MONDAY. WE WILL EVALUATE WHICH COUNTIES NEED A FREEZE WATCH FOR OUR LATE AFTERNOON ZONE RELEASE. FROST ALREADY MENTIONED IN MAJORITY OF COUNTIES. 850 MB WARMING OCCURS OVERNIGHT MONDAY NIGHT BUT MAY STILL SEE SOME FROST IN NORTHERN WEST VIRGINIA. WENT A FEW DEGREES COOLER THAN MEX MOS FOR CKB-EKN REGION...FIGURING ON STEEP INVERSION. WARMING BEGINS IN EARNEST ON TUESDAY. HAVE A 20 POP...OR SLIGHT CHANCE OF A SHOWER REACHING OUR NORTHERN COUNTIES BY DAWN WEDNESDAY WITH BOUNDARY WITH LIMITED MOISTURE. WITH THAT BOUNDARY LIFTING BACK NORTH WEDNESDAY NIGHT...REMOVED OUR SLIGHT CHANCE AND CHANCE POPS FOR THURSDAY...TO PROLONG THE DRY STRETCH. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... TAPERED TOWARDS A BLEND OF ECMWF ENSEMBLE MEAN AND GEFS ENSEMBLE MEAN FOR FRIDAY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... COLD FRONT TO THE WEST IS ENTERING PORTIONS OF WESTERN OHIO AND IS NEAR THE OHIO RIVER BETWEEN IN/KY. THE FRONT IS MAKING GOOD PROGRESS EASTWARD AND SHOULD REACH THE OHIO RIVER RIGHT AROUND 00Z. AHEAD OF THE FRONT...THE INSTABILITY HAS INCREASED WITH THE SUNSHINE WITH CAPE BETWEEN 1500 AND 2000 J/KG. THIS WILL LEAD TO WIDESPREAD CONVECTION IN ADVANCE OF THE FRONT. GUSTY WINDS...SMALL HAIL...CEILINGS 2000 TO 3000 FT AND IFR VSBY ARE POSSIBLE IN THESE STORMS. THE CONVECTION SHOULD CONTINUE THROUGH ABOUT 2Z IN THE MOUNTAINS WHEN THE INSTABILITY SHOULD BEGIN TO WANE. OUTSIDE OF THE CONVECTION...EXPECT VFR CONDITIONS. ONCE THE FRONT PASSES...IT SHOULD EXIT THE MOUNTAINS BY 6Z...THE LOW LEVELS DRY OUT QUICKLY. THE CEILINGS WILL JUMP BACK UP ABOVE 5000 FT AND BY 12Z...ONLY THE HIGH LEVEL MOISTURE WILL BE LEFT...BUT WITH THE UPPER JET STILL MOVING THROUGH THE CIRRUS SHOULD HOLD ON INTO THE DAY ON SUNDAY...BEFORE THE SKY CLEARS. AVIATION OUTLOOK /BEYOND 18Z SUNDAY/... IFR FOG IS POSSIBLE EARLY MONDAY AND TUESDAY MORNINGS ALONG AREA RIVERS AS MUCH COLDER AIR ARRIVES. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/CL NEAR TERM...ESS SHORT TERM...KTB/CL LONG TERM...RPY AVIATION...ESS
Hazardous weather outlook, May 16, 4:40 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 440 AM EDT SAT MAY 16 2009 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>026- 033>036-170845- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 440 AM EDT SAT MAY 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FROST IS POSSIBLE FOR DAWN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-084-085-WVZ008>011-016>020-027>032-037>040-046- 047-170845- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 440 AM EDT SAT MAY 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF A SEVERE THUNDERSTORM TODAY...WITH DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FROST OR A FREEZE IS POSSIBLE AT DAWN ON MONDAY. FOR DAWN TUESDAY... A FROST MAY BE SEEN AGAIN IN NORTHERN WEST VIRGINIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KTB
In the hours before
Special weather statement, May 16, 12:25 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1225 PM EDT SAT MAY 16 2009 KYZ101-161700- GREENUP- 1225 PM EDT SAT MAY 16 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GREENUP COUNTY... AT 1224 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED NEAR SOUTH SHORE...MOVING NORTHEAST AT 40 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
Special weather statement, May 16, 2:02 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 202 PM EDT SAT MAY 16 2009 OHZ085-086-WVZ007>009-016-017-161830- GALLIA-JACKSON-MASON-MEIGS-ROANE-WIRT-WOOD- 202 PM EDT SAT MAY 16 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GALLIA...NORTHERN JACKSON...NORTHERN MASON...NORTHWESTERN ROANE...SOUTHEASTERN MEIGS... SOUTHWESTERN WIRT AND SOUTHWESTERN WOOD COUNTIES... AT 202 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED NEAR LETART...MOVING EAST AT 40 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR RACINE AROUND 210 PM...COTTAGEVILLE AROUND 215 PM...EVANS AROUND 220 PM...RAVENSWOOD AROUND 225 PM AND SANDYVILLE AROUND 230 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
Special weather statement, May 16, 2:45 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 245 PM EDT SAT MAY 16 2009 KYZ103-105-OHZ087-WVZ005>008-011-013>020-029>032-161930- BOYD-CABELL-CALHOUN-DODDRIDGE-GILMER-HARRISON-JACKSON-KANAWHA- LAWRENCE-LEWIS-LINCOLN-MASON-PUTNAM-RITCHIE-ROANE-TAYLOR-TYLER-WAYNE- WIRT- 245 PM EDT SAT MAY 16 2009 ...STRONG THUNDERSTORMS WILL AFFECT BOYD...CABELL...CALHOUN... DODDRIDGE...GILMER...HARRISON...JACKSON...LAWRENCE...LINCOLN... NORTHERN KANAWHA...NORTHERN LEWIS...PUTNAM...RITCHIE...ROANE... SOUTHEASTERN LAWRENCE...SOUTHERN MASON...TAYLOR...TYLER...WAYNE AND WIRT COUNTIES... AT 232 PM EDT...STRONG THUNDERSTORMS WERE CROSSING THE OHIO RIVER...MOVING EAST AT 30 TO 35 MPH. THESE STORMS WILL MOVE ACROSS THE WESTERN PORTIONS OF WEST VIRGINIA AND INTO CENTRAL WEST VIRGINIA AROUND 330 PM. WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS...ALONG WITH BRIEF VERY HEAVY RAIN. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR BUCHANAN...PEEWEE...BURNAUGH...AND HARRISVILLE AROUND 245 PM...FALLSBURG...GRIMMS LANDING...LAVALETTE... AND LEROY AROUND 250 PM...CENTER POINT AND AND MACFARLAN AROUND 255 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 05
Local storm report, May 16, 2:46 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EDT SAT MAY 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN COTTAGEVILLE 38.87N 81.82W
05/16/2009 M0.52 INCH JACKSON WV TRAINED SPOTTER
OCCURRED DURING AN 18 MINUTE SPAN
&&
NWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:05 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 25 min |
| May 16, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Ritchie | 37 min |
| May 16, 3:42 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Ritchie | 48 min |
| May 16, 4:12 PM EDT | Freeze Watch | RLX | 12 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.